MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 5 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number TRULIANT TIB IMP PS INSERT SZ 5 12MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint effusion (4849)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a male patient, who was initially implanted on the left knee on (b)(6) 2018, was seen in the clinic and they are having symptoms/pain/effusions, indicating a revision surgery is necessary.A revision ltka has been scheduled for (b)(6) 2022.No other patient information reported.
 
Additional Manufacturer Narrative
Device return not anticipated at this time as it remains implanted.Concomitant medical products: 02-020-11-0250, 5131454 - truliant ps cem fem ps cem left sz 5; 02-022-45-5050, 5428300 - truliant tib fit tray cem sz 5f / 5t; 200-02-41, 5243033 - three peg patella 41mm; 201-78-18, 5261857 - holding pin headless no ribs w/30 deg pt 4 pack.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
H6: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the pain and subsequent planned revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.
 
Additional Manufacturer Narrative
H6.Investigation results for prosthesis wear - the revision reported may have been the result of femoral loosening, osteolysis, and prosthesis wear as stated in the provided information.However, this cannot be confirmed as the device(s),images of the device/ pre-revision radiographs, and operative notes were not available for evaluation.These devices are used for treatment not diagnosis.Correction h7 & h9 - this device is not part of a recall.
 
Additional Manufacturer Narrative
Additional information: a2, b1, b5, b7, h6: health effect - clinical code.Corrected information: b3, h6: health effect - impact code, medical device problem code.
 
Event or Problem Description
Pre-op/post-op diagnoses: failed left tka secondary to aseptic femoral loosening.Indications: increasing effusions and weightbearing pain with clinical evidence of a femoral loosening.Procedure: the patella was well fixed, left in place.Previous 12 mm insert was removed.The femoral was disimpacted from intact cement mantle.Tibia was well fixed, left in place.Previous 12mm insert was removed.The femoral was disimpacted.Tibia was well fixed and left in place.The patient was revised to exactech devices.No complications.Patient was taken to recovery in stable condition.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported in cannot be confirmed from the information provided but may be the result of prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 5 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15439148
Report Number1038671-2022-01134
Device Sequence Number6005137
Product Code JWH
UDI-Device Identifier10885862304643
UDI-Public10885862304643
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 5 12MM
Device Catalogue Number02-022-35-5012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer10/20/2022
05/26/2023
10/08/2024
04/21/2025
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date11/10/2022
05/31/2023
10/14/2024
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale